Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 128, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 12, 2017, 4:15 PM EDT for 4 counties in New York. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2017, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 12, 2017, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:43 PM EDT | HAIL 1 | Factory Village, NY | |
| Aug 12, 4:48 PM EDT | TSTM WND DMG | 1 Se Milton, NY | TREE DOWN. |
| Aug 12, 4:49 PM EDT | TSTM WND DMG | 2 E Milton, NY | TWO TREES DOWN AT THE INTERSECTION OF ROUTE 50 AND HUTCHINS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:44 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WUUS51 KALY 122015
SVRALY
NYC035-057-091-093-122100-
/O.NEW.KALY.SV.W.0128.170812T2015Z-170812T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
415 PM EDT SAT AUG 12 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Schenectady County in east central New York...
Southwestern Saratoga County in east central New York...
Southeastern Fulton County in eastern New York...
Eastern Montgomery County in eastern New York...
* Until 500 PM EDT
* At 415 PM EDT, a severe thunderstorm was located over Galway, or 7
miles northeast of Amsterdam, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees, and power lines.
* This severe thunderstorm will be near,
Galway around 420 PM EDT.
Rock City Falls around 440 PM EDT.
Burnt Hills around 445 PM EDT.
Ballston Spa and North Ballston Spa around 450 PM EDT.
Milton around 455 PM EDT.
Round Lake and Country Knolls around 500 PM EDT.
Other locations impacted by this severe thunderstorm include Parkis
Mills, West Milton, Coons, Garrison Manor, Elnora, Halls Corner,
Mannings Cove, Eddy Corners, West Galway and North Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4292 7416 4305 7415 4309 7372 4288 7373
TIME...MOT...LOC 2015Z 272DEG 14KT 4299 7407
HAIL...1.00IN
WIND...60MPH
$$
JVM1 follow-up statement
548
WWUS51 KALY 122043
SVSALY
Severe Weather Statement
National Weather Service Albany NY
443 PM EDT SAT AUG 12 2017
NYC035-057-122053-
/O.CAN.KALY.SV.W.0128.000000T0000Z-170812T2100Z/
Fulton NY-Montgomery NY-
443 PM EDT SAT AUG 12 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON AND
EASTERN MONTGOMERY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM EDT for
east central New York.
LAT...LON 4291 7405 4306 7404 4306 7403 4309 7372
4288 7373
TIME...MOT...LOC 2043Z 267DEG 15KT 4300 7391
$$
NYC091-093-122100-
/O.CON.KALY.SV.W.0128.000000T0000Z-170812T2100Z/
Schenectady NY-Saratoga NY-
443 PM EDT SAT AUG 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN SCHENECTADY AND SOUTHWESTERN SARATOGA COUNTIES...
At 443 PM EDT, a severe thunderstorm was located over Ballston Spa,
or 8 miles southwest of Saratoga Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees, and power lines.
This severe storm will be near...
Ballston Spa and North Ballston Spa around 450 PM EDT.
Milton around 455 PM EDT.
Saratoga Springs, Round Lake and Country Knolls around 500 PM EDT.
Other locations impacted by this severe thunderstorm include Parkis
Mills, Maltaville, Holsapple Corners, Malta Ridge, Francis Corners,
Milton Center, West Milton, Coons, Garrison Manor and Malta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4291 7405 4306 7404 4306 7403 4309 7372
4288 7373
TIME...MOT...LOC 2043Z 267DEG 15KT 4300 7391
HAIL...1.00IN
WIND...60MPH
$$
JVMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:06 PM EDT, 9 minutes earlier.
Area forecast discussion, Aug 12, 4:06 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Albany NY
406 PM EDT Sat Aug 12 2017
.SYNOPSIS...
A cold front will bring showers and thunderstorms to eastern New
York and western New England tonight. A cooler and less humid air
mass will return to the region tomorrow. The fair and dry
weather will continue on Monday as high pressure builds in with
seasonable temperatures.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR ALL OF EAST CENTRAL NY...
Strong to severe convection continues to fire ahead of a cold front
this afternoon. The 18Z KALY sounding showed moderate instability
with an SBCAPE value of 1260 J/kg with sfc-6km deep layer shear of
44 kts. The lapse rates are not steep at around 6c/km, which may
limit the severe convection some. The PWAT is 1.34". The 19Z SPC
Mesoanalysis RAP data indicates SBCAPES in the 1000-2000 J/kg range
with MLCAPEs around 1000 J/kg. Deep organized convection
/multi-cells and a few supercells/ should continue into the early
evening with large hail and damaging winds the main threats. We
believe based on the strong unidirectional flow in the H850-500
layer that the storms should organize into a few lines before
diminishing between 7-9 pm. The storms should be moving quickly, so
flash flooding is not looking like a major threat, though some
locally heavy downpours or minor training may produce some poor
drainage flooding of low lying areas.
The latest CAMS such as the 3-km NAM and 3-km HRRR also support this
scenario. The instability wanes fairly quickly south and east of
the Capital Region by early this evening. Some scattered showers and
isolated thunderstorms may persists south and east of Albany until
this evening. Some patchy fog will likely occur across portions of
the forecast area after midnight and was continued mentioned in the
grids. The upper trough axis will focus a few showers mainly north
and west of the Capital Region. Low-level cold advection occurs in
the wake of the cold front with low temps in the mid 50s to lower
60s. The winds will increase out the west/northwest at 10 to 15 mph
towards daybreak. It will feel less humid on Sunday.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The period will be dominated by high pressure.
First, an upper level trough will clear the region Sunday
morning. There is a slight chance of showers through the
morning. By afternoon, high pressure builds in and remains in
control through Monday night. Another trough will approach the
area on Monday night.
With high pressure in place, skies should be mostly clear
through the period.
Temperatures will average near normal, with dew points below
normal.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
The extended opens with a weak short-wave trough moving across the
forecast area. This short-wave is associated with a broad upper
level trough over southeastern Canada extending southeast into the
Northeast. This feature should move through quickly with limited low-
level moisture and instability to work with, so only a slight to low
chance of showers was kept in the forecast. Temps look seasonable in
the upper 70s to lower 80s in the valleys, and upper 60s to mid 70s
over the higher terrain.
Tuesday night through Wednesday night...the short-wave quickly moves
east with the upper level trough sliding downstream with high
pressure building in from the Great Lakes Region and east/southeast
Ontario. Mid and upper level heights rise upstream for this period
of dry weather, but another low pressure system will be moving into
the upper Midwest/western Great Lakes Region by Wed. Overall, fair
and dry weather is expected for the mid-week with lows in the 50s to
lower 60s, and highs in the 70s to lower 80s with a few upper 60s
over the high peaks of the southern Adirondacks, southern
Greens, and eastern Catskills with comfortable humidity levels.
Thursday...Clouds increase Thu ahead of a warm front to the low
pressure system moving into the Great Lakes Region. There continues
to be some timing issues with the medium range guidance and we went
with a slight to low chance of showers and isolated thunderstorms
especially Thu pm.
Thu night into Saturday...The chances for showers and thunderstorms
increase THU night into FRI with the warm front lifting north across
portions of the region. A series of weak low pressure systems may
move along the boundary with the zonal flow aloft. POPS were raised
into the high chance category during the THU night to FRI time
frame. The frontal boundary may still be near the region heading
into the weekend with still a chance for showers and isolated
thunderstorms. Temps look seasonable near this time frame.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Most of the area is under a slight risk for severe weather this
afternoon, per SPC. Latest hi-res guidance suggests that the
convection will be scattered to possible a few line segments.
However, coverage is still scattered so included VCTS across all
TAF sites at this time but will have to monitor trends closely.
Conditions are expected to be VFR through the evening, except
with any shower or thunderstorm when MVFR/IFR conditions are
possible. Depending on shower activity overnight or if any site
gets rain this afternoon, fog is also possible. Conditions are
expected to improve back to VFR tomorrow morning, after 12Z.
Winds will be mainly from the south-southwest between 5-15 kts
this afternoon, but should be mainly light and variable
overnight tonight. Gusty winds are possible with any
thunderstorm.
Outlook...
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. Slight Chance of SHRA.
Tuesday: Low Operational Impact. Slight Chance of SHRA.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Showers and thunderstorms this afternoon and evening. Best
coverage will be along and north of I-90.
Drier weather works in for Sunday and Sunday night.
Humidity levels will be at or above 90 percent tonight and
Sunday night. Humidity on levels on Sunday will be as low as 50
percent.
South winds tonight will yield to northwest winds on Sunday.
Winds on Sunday will be northwest at 10 to 15 mph.
&&
.HYDROLOGY...
Showers and thunderstorms will bring rainfall to much of the HSA
this afternoon and evening. Basin average rainfall will range
from 0.25-0.50 inch across the northern third of the HSA to
around 0.1 inch to the south. Any one thunderstorm is capable of
producing 1-2 inches of rain. This could lead to some poor
drainage flooding of low lying areas. . No river flooding is
expected.
High pressure builds in for much of the upcoming week bringing
dry conditions.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.EQUIPMENT...
The KENX radar will be down through early next week due to
azimuthal motor and gearbox problems. Technicians will need to
be brought in from the Radar Operations Center.
In addition, KGFL ASOS continues to experience intermittent
outages.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Severe Thunderstorm Watch until 9 PM EDT this evening for
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...None.
VT...None.
&&
SYNOPSIS...Wasula
NEAR TERM...Wasula
SHORT TERM...OKeefe
LONG TERM...Wasula
AVIATION...BGM/JVM
FIRE WEATHER...OKeefe
HYDROLOGY...OKeefe
EQUIPMENT...JVMHazardous weather outlook, Aug 12, 3:02 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 302 PM EDT Sat Aug 12 2017 NYZ032-033-038>043-047>054-058>061-063>066-082>084-131100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington- 302 PM EDT Sat Aug 12 2017 ...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for all of east central New York. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather reports to the National Weather Service at Albany according to standard operating procedures. CTZ001-013-MAZ001-025-VTZ013>015-131100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Bennington-Western Windham-Eastern Windham- 302 PM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and southern Vermont. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms mainly this afternoon into the early evening ahead of a cold front. There is a marginal to slight risk for some severe thunderstorms to have damaging winds and large hail one inch in diameter or greater. Locally heavy rain could produce ponding of water on roadways and poor drainage flooding of low lying areas. The thunderstorms will move to the east or northeast at 30 to 35 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 1:35 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Albany NY
135 PM EDT SAT AUG 12 2017
NYZ047>052-121815-
Eastern Albany-Eastern Schenectady-Schoharie-Western
Schenectady-Southern Saratoga-Western Albany-
135 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SCHENECTADY...NORTHWESTERN
ALBANY...SOUTHWESTERN SARATOGA AND NORTHEASTERN SCHOHARIE COUNTIES...
At 135 PM EDT, a strong thunderstorm was developing and located over
Duanesburg, or 8 miles southwest of Rotterdam, moving northeast at
40 mph.
Winds of 40 to 50 mph are possible with this storm.
This storm will be near...
Rotterdam, Scotia and Rotterdam Junction around 150 PM EDT.
Schenectady, Niskayuna, Alplaus and East Glenville around 155 PM
EDT.
Clifton Park and Burnt Hills around 200 PM EDT.
Country Knolls around 205 PM EDT.
Round Lake around 210 PM EDT.
Other locations impacted by this storm include East Berne, Glenridge,
Hoffmans, West Berne, Harding Crossing, Gifford, Coons, Garrison
Manor, Knox and Quaker Street.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 890 near exit 7.
Interstate 87 near exit 9-10, near exit 8A , and exit 8-9 and near
exit 9.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4274 7434 4286 7415 4290 7409 4291 7408
4304 7390 4303 7388 4286 7367 4283 7367
4258 7414
TIME...MOT...LOC 1735Z 231DEG 34KT 4273 7411
TAWSpecial weather statement, Aug 12, 1:42 PM EDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service Albany NY 142 PM EDT SAT AUG 12 2017 NYZ033-038-039-082-121830- Southern Fulton-Hamilton-Southern Herkimer-Northern Fulton- 142 PM EDT SAT AUG 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON... NORTHWESTERN FULTON AND SOUTHEASTERN HERKIMER COUNTIES... At 142 PM EDT, a developing strong thunderstorm was located near Little Falls, moving northeast at 40 mph. Winds of 40 to 50 mph and pea size hail are possible with this storm. This storm will be near... Dolgeville around 155 PM EDT. Stratford around 205 PM EDT. Other locations impacted by this storm include Oregon, Ingham Mills, Garlock Corners, Curtis, Clockmill Corners, Countryman, Lotville, Whitehouse, Rasbach Corner and Doxtater Corner. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4310 7507 4350 7449 4329 7426 4296 7492 TIME...MOT...LOC 1742Z 231DEG 33KT 4308 7492 TAW
Special weather statement, Aug 12, 2:34 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albany NY
234 PM EDT SAT AUG 12 2017
NYZ033-038>040-082-121915-
Southern Fulton-Hamilton-Southern Herkimer-Northern
Fulton-Montgomery-
234 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON...
FULTON...SOUTHERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 234 PM EDT, a developing strong thunderstorm was located near
Stratford, or 14 miles northwest of Gloversville, moving east at 25
mph.
Winds in excess of 40 to 50 mph and pea size hail are possible with
this storm.
This storm will be near...
Caroga Lake and Caroga Lake Public Campground around 245 PM EDT.
Cranberry Creek around 315 PM EDT.
Other locations impacted by this storm include Ingham Mills, Meco,
Spinnerville, Cedar Lake, Sweets Crossing, Farrel Corner, Countryman,
South Ilion, Mindenville and Kelhi Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4317 7511 4341 7428 4308 7413 4290 7520
4305 7522
TIME...MOT...LOC 1834Z 255DEG 21KT 4316 7459
JVMSpecial weather statement, Aug 12, 3:16 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Albany NY
316 PM EDT SAT AUG 12 2017
NYZ032-033-121945-
Northern Herkimer-Hamilton-
316 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HAMILTON AND NORTH
CENTRAL HERKIMER COUNTIES...
At 316 PM EDT, a strong thunderstorm was located 11 miles northwest
of Big Moose, or 16 miles north of Old Forge, moving northeast at 40
mph.
Winds in excess of 40 to 50 mph and pea size hail are possible with
this storm.
this storm will remain over mainly rural areas of northern Northern
Herkimer and northwestern Hamilton Counties, including the following
locations: Nehasane, Little Rapids, Sabattis, Partlow, Robinwood,
Keepawa, Little Tupper Lake, Brandreth, Lyon Lake and Lake Lila.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4408 7451 4384 7506 4394 7515 4400 7516
4405 7506 4410 7455 4410 7453
TIME...MOT...LOC 1916Z 238DEG 33KT 4395 7504
JVMSpecial weather statement, Aug 12, 3:40 PM EDT, 35 minutes before
Special Weather Statement National Weather Service Albany NY 340 PM EDT SAT AUG 12 2017 NYZ039>041-049-050-082-122030- Southern Fulton-Eastern Schenectady-Northern Fulton-Montgomery-Southern Saratoga-Northern Saratoga- 340 PM EDT SAT AUG 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCHENECTADY...WEST CENTRAL SARATOGA...SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY COUNTIES... At 340 PM EDT, a strong thunderstorm was located near Fort Johnson, or near Amsterdam, moving east at 20 mph. Winds in excess of 40 to 50 mph and pea size hail are possible with this storm. This storm will be near... Broadalbin and Hagaman around 350 PM EDT. Glenville around 400 PM EDT. Galway around 410 PM EDT. Rock City Falls around 425 PM EDT. Saratoga Springs, Milton, Ballston Spa and North Ballston Spa around 430 PM EDT. Other locations impacted by this storm include Parkis Mills, West Perth, Munsonville, Shaw Corners, Church Corners, Barkersville, West Milton, Glenwild, Greenfield Center and Wiley Corners. THIS INCLUDES Interstate 87 exit 13 and near exit 12-13. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4290 7429 4307 7438 4325 7392 4297 7375 TIME...MOT...LOC 1940Z 252DEG 18KT 4301 7424 JVM
Special weather statement, Aug 12, 4:08 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
408 PM EDT SAT AUG 12 2017
NYZ041>043-083-084-122100-
Northern Washington-Southern Washington-Southeast Warren-Northern
Saratoga-Northern Warren-
408 PM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN...NORTHERN
SARATOGA AND WEST CENTRAL WASHINGTON COUNTIES...
At 408 PM EDT, a strong thunderstorm was located near Edinburg, or 15
miles northwest of Saratoga Springs, moving northeast at 35 mph.
Wind gusts 40 to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Corinth and Lake Luzerne-Hadle around 425 PM EDT.
Lake Luzerne Campground around 430 PM EDT.
Glens Falls, Glens Falls North and West Glens Falls around 440 PM
EDT.
Lake George Village around 445 PM EDT.
Bolton Landing around 455 PM EDT.
Comstock around 500 PM EDT.
Other locations impacted by this storm include Thurman Station,
Cleverdale, Beartown, Tenantville, Smiths Basin, Lake Luzerne, South
Bay Village, Conklingville, Oneida Corners and Paradise Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4341 7337 4310 7399 4322 7414 4329 7415
4362 7360
TIME...MOT...LOC 2008Z 231DEG 30KT 4323 7400
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:48 AM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Aug 12, 1:35 PM EDT | Special Weather Statement | ALY | Schenectady | 40 min |
| Aug 12, 1:42 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Aug 12, 2:34 PM EDT | Special Weather Statement | ALY | Fulton | 41 min |
| Aug 12, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 45 min |
| Aug 12, 3:16 PM EDT | Special Weather Statement | ALY | Hamilton | 29 min |
| Aug 12, 3:40 PM EDT | Special Weather Statement | ALY | Saratoga | 50 min |
| Aug 12, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 53 min |
| Aug 12, 4:08 PM EDT | Special Weather Statement | ALY | Warren | 52 min |
| Aug 12, 4:21 PM EDT | Special Weather Statement | ALY | Herkimer | 24 min |
| Aug 12, 4:28 PM EDT | Special Weather Statement | ALY | Schenectady | 47 min |
| Aug 12, 4:38 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Aug 12, 4:56 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Schenectady, Washington | 31 min |
| Aug 12, 4:59 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 2 hr |
| Aug 12, 5:00 PM EDT | Special Weather Statement | ALY | Fulton | 45 min |
| Aug 12, 5:14 PM EDT | Flash Flood Warning | ALY | Saratoga | 2 hr |
| Aug 12, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 65 min |
| Aug 12, 5:40 PM EDT | Areal Flood Advisory | ALY | Schoharie | 2 hr |
| Aug 12, 6:03 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Saratoga, Schenectady | 57 min |
| Aug 12, 6:06 PM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Aug 12, 6:31 PM EDT | Special Weather Statement | ALY | Schoharie | 29 min |
| Aug 12, 6:36 PM EDT | Areal Flood Advisory | ALY | Albany, Schenectady, Schoharie | 114 min |
| Aug 12, 6:48 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 57 min |
| Aug 12, 6:57 PM EDT | Special Weather Statement | ALY | Rensselaer | 48 min |
| Aug 12, 7:03 PM EDT | Special Weather Statement | ALY | Schoharie | 42 min |
| Aug 12, 7:43 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.